Flash Flood, Washington
- When
- August 8, 7:16 AM EST to 9:00 AM EST
- Where
- Washington County, Mc Murray
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.283, -80.083
Widespread flooding in Peters Twp.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 8, 3:40 AM EST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 440 AM EDT MON AUG 8 2005 .SHORT TERM (REST OF TODAY)... UPDATE ISSUED FOR MORE RAPID DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED WITH THE ADVANCE OF SHRTWV UP THE APPALACH. && .PREVIOUS DISCUSSION... (ISSUED 245 AM EDT MON AUG 8 2005) SHORT TERM (TODAY THROUGH WEDNESDAY)... OVRALL SITUATION OF ISOLD NGTTIME -SHRA AND SCT AFTN TSRA LKS TO PERSIST THRU TUE WITH DP GRADIENT MEANDERING ACRS THE CWA...BUT WITH STRONGER PRESENCE OVR THE SRN HALF. THIS FEATURE STRETCHING BTN ERN ATLANTIC HIGH AND SERN CONUS LOW UNDR MID/UPR TROF OVR THE OH AND TN VALLEYS. DYNAMICS PROGGED TO IMPROVE BY WED WITH DPR SYS XG CAN TO THE S OF JAMES BAY. PREFRONTAL TROF WITH THIS SYS EXPECTED TO BE OVR THE WRN ZONES BY WED EVE WITH STRNGER WIND FIELD AND IMPROVED LAPSE RATES. HENCE...CHC TSRA NMBRS WERE MAINTAINED INTO THE NGT WITH CURRENT TIMING OF THE FRONT FOR THU. LONG TERM (THURSDAY THROUGH SUNDAY)... GFS MDL DRIVING THE AFORE MENTIONED FRONT THRU THE CWA ON THU...BUT CONFIDENCE IN PENETRATION...PLACEMENT...AND TIMING ARE MINIMAL FOR THIS ISSUANCE. HAVE TRENDED CHC POPS FOR A FRONTAL PASSAGE OR POTENTIAL HANGUP ON THU...BUT OVRALL ADJUSTMENTS TO LONG TERM PDS WERE COSMETIC. AVIATION... CONDITIONS WILL PRIMARILY BE VFR WITH SCATTERED TO BROKEN MID AND HIGH CLOUDS. INCREASED LOW LEVEL MOISTURE WILL PROVIDE AREAS OF MVFR AND IFR VISIBILITIES AROUND SUNRISE. ISOLATED IFR TO LIFR CEILINGS ARE POSSIBLE. THE AFTERNOON WILL BECOME SOMEWHAT UNSTABLE SO ISOLATED THUNDERSTORMS WILL POP UP. THESE STORMS WILL GIVE LOCALIZED MVFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EDT MON AUG 8 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090911- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 512 AM EDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 flash flood. Local standard time, as filed.
Widespread flooding in Peters Twp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471008.